Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe anxiety and depression

Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

default
Posted on Tue, 27 Oct 2015 in Relationship
Question: Hello..I have 3 weeks ago lost my best friend ..my dog XXXXXXX who I loved for almost 14 years..in a tragic severe and sudden illness..she suddenly became very sick in the middle of yhe night and was vomiting. .i thought it must be gastro but it was much worse..Pancreatitis. .I looked after her and couldnt take her to the vet till morning as have child with Autism who wouldnt wake snd who I cannot leave.Took XXXXXXX to vetnat 8am snd she was given IV gluids painkilling injection and tests..was s bad case and she didnt improve...Ended up taking her to snother vet at an Animal Hospital as 1dt clinic closed..when we got there she was still very flat. .vet said her heart was irregular snd the tried to get it right with drugs but it kept getting worse. .they sent me home saying theyd ring me..Then i was sorry i went as later they rang to say drugs not working. .heart failing snd she was gasping..thats when I had to authorize them putting het to sleep..it was v hsrd for me..and I wasnt there at the end..i picked her body up next day ..buried her at my mothers place..
I rrgret s lot of things..like not getting morr opinions on what was wrong when my vet ssid it was old age..in have s lot of guilt and csnt sleep and difficulty accepting what happened. Do not sleep without tablets..what can help?

Since Then I
doctor
Answered by Dr. Divakara 2 hours later
Brief Answer:
You did everything that could have been done.

Detailed Answer:
HI

Greetings from Dr.Divakara.P

I can understand your feelings. I need to tell you that you have done everything that can be done . It is just the loss of your beloved dog that is making you feel guilt and depressed .

One opinion was of Pancreatitis right. Pancreatitis can be a fatal disease and probable that might have caused multi organ failure and death. At that moment , taking decisions is difficult .

In my opinion what you have done is perfectly fine and there is no need to feel guilty about anything.

You should move on with your life , concentrate on what you have , learn new hobby like learning new language, music , Yoga or Meditation. Spend more time with your child . If possible think of getting a new puppy or dog.

Hope this information was useful to you.
Any clarifications feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 8 hours later
Hi Dr
Thanks for your reply..I do play piano..might do yoga again..troubleis that I get images of what happened and some guilty feelings at bedtime and getting to sleep is really hard..Ive been on sleeping tablets and have to wean myself off..but have a lot of difficulty falling asleep on nights I cant take them..every 2nd night at present...Valerian didnt work..another herbal one doesnt either..could I have post traumatic problems as I have these flashbacks and they are very upsetting..and its all making me very tired...thanks Philippa..also In thinking of getting another dog soon..
doctor
Answered by Dr. Divakara 4 hours later
Brief Answer:
Read a novel when you go to bed.

Detailed Answer:
Hi

Well I always recommend to try non pharmacological methods to get sleep and peace of mind.

Start doing some exercise ( any exercise ) after your dinner, make sure you sweat a lot. After your exercise have a hot shower. Listen to some good music or watch a pleasant or comedy movie.

Read a novel when you are on bed while going to sleep. You may notice difficulties few days but eventually you will sleep well.

If you find it really hard to sleep then you can try Zolpidem for few days . Ask your doctor for prescription.

Start Yoga and learn meditation also. I am very sure you will get over this phase soon.

All the best . Take care.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Zolpidem

doctor1 MD

something is making me itch all over. for a month I ve been taking omega xl and about that long ambien cr. I can give up the omega xl but I really don t want to not sleep. no change in soap, no washing powders - maybe the rinse I ve used, but not wearing anything I rinsed in. it s all over - head, eyes, face, bottom, toes. no rash, no bumps

doctor1 MD

I have been self detoxing off of methadone. zanax,oxycodone, soma, and ambien. I am at the end stages. I am going thru withdrawls from the 5mg and 5mg of oxy. How long will this last. I am not sleeping more than 2 hours a night for a week and am nervous , anxious. and coming to an awakening since I got off every thing is this normal. I feel like I was dead for 3 yrs. I have serious health reason why I was put on the meds

doctor1 MD

I have been taking .05 Clozapine twice a day for a year to treat Vertigo which was quite severe 3 years ago. Meclizine did not help but Clozapine does. In addition to that, I take Ambien 2-3 times a week for sleep. I was also drinking 2-3 ounces of Vodka nightly which I have discontinued. My plan is to wean myself off Ambien but am not sure about Clozapine because when I don t take it, my head starts spinning again.

doctor1 MD

patches of brusing on upper rignt arm that are deep purple/dark red. man is 73 years old and takes medicine for blood pressuer (lisinopril 40mg), zolpidem 10mg for sleep, albuterol fulsate proair hfa inhailer and advair 250/50 for copd. had been taken off his colestrol medication (cresterol) by his primary physician but the brusing has reoccured.

doctor1 MD

I am having terrible sleep problem i just took .05 lorizipam 2 hrs ago I have been trying to get off of 10 mil zolpidem can i take 5 mil zolpidem after lorizipam

doctor1 MD

SIR I HAVE BEEN TAKING 2MG CLONAZEPAM SINCE 1998. MAY I BE TOLERENT TO IT? WITH IT I HAVE BEEN TAKING 400MG QUTIAPIN PLAIN +10MG ZOLFRESH+ 600MG GABANEURON SR AT NIGHT.I M OKAY WITH THIS DOSE FOR MY BIPOLAR/ SLEEP DISORDER . IS GABANEURO ADDICTIVE...

doctor1 MD

Hi I would like to switch from zolpidem 10g to zolpimist. How effective is zolpimist and the difference. I also have difficulty swallowing small pills. Thank you